Originally Posted by bny806
Jana- thank you!! wow.. I used to get migraines back when I was on birth control pills, but haven't had them since being off of them, and on my aspirin. I can't believe it sent you into a THREE month exacerbation!!!! That's awful!! what do you do for treatment now? I worry that I initially had good results, and I think I"m still feeling better, however last night I was feeling so sick my speech became slurred badly and my eye drooped and my breathing felt hard again.. ugh.. and then all day today same thing - and my jaw just feels shakey and too heavy.. My jaw muscles vibrate with exhaustion if i try and close my mouth. So I am worried that I might not be a lot better off.. I'm just hoping that somehow there is still some improvement that has yet to be seen!
I did however comb my hair today and didn't have to take many breaks- that was an improvement from when I got in here, so hopefully it will be a net gain!
All of my exacerbations are three months long -- almost to the day.
But, at least they DO end.
Only my slurred speech is a constant.
I only take Mestinon. Like several others in this group, other meds/treatments aren't in my best interest (don't want to die just to get rid of MG symptoms, ya know??). Although I "bottomed out" with plasmapheresis, my neuro thinks that he has figured out a way to use it IF I ever go into crisis. MY goal is to stay healthy enough NOT to go into crisis.
Of course, I don't have any children and I'm able to just STOP and rest when I need to. In order to try and avoid exacerbations and "crises" (that looks funny -- I'm trying to spell the plural of crisis) -- anyway, to avoid worsening MG, we have to avoid STRESS and avoid getting sick. Staying away from sick people, for me, is MUCH easier than avoiding stress. Stressors are EVERYWHERE. Sometimes, I even have to turn OFF the TV and avoid the news page on my computer! Tranqs aren't typically good for us, so we have to keep ourselves CALM. "Ain't" always easy. But, better than the alternative -- hospital on a respirator.
I'm on Topamax for migraines -- and it makes me STOOPID -- so, if someone has already said this -- and I haven't noticed -- PLEASE forgive me. MGers are SNOWFLAKES. We are ALL "unique". We have different symptoms, different reactions to meds, etc. So, just because I, for instance, had a horrible problem with both IVIG and plasmapheris, that doesn't mean that you will, too. And, just because someone else had a bad time with Imuran, that doesn't mean that it will make you sick. Some of us can take morphine for pain -- others might have their breathing compromised.
You WILL figure this out -- and listening to the advice of the members of this group will help tremendously. I learned SOOOO much from experienced MGers after joining groups. I don't know WHAT I would have done without support!!